Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

My Heart is Racing! Select Cardiac Arrhythmias and Practice Updates

Buscar en contenido

Contenido:

jueves, 16 de junio de 2016

Novel concepts about APAP toxicity

Resultado de imagen de Emergency Medicine News
Gussow, Leon. Emergency Medicine News 2016; 38(6): 6
doi: 10.1097/01.EEM.0000484516.56240.2e
"Recent medical literature suggests, however, some important novel concepts about APAP toxicity that may change how we treat the sickest of these patients...
ExTRIP Recommended Indications for Hemodialysis
Some authors believe that typical doses of NAC may not be sufficient to prevent further damage and a poor outcome in this situation — the APAP level is just too high. APAP and NAPQI can be removed by dialysis, however. Recently, the multispecialty Extracorporeal Treatments in Poisoning (ExTRIP) workgroup issued recommended indications for dialyzing APAP-poisoned patients. (Table.) (Clin Toxicol2014;52[8]:856.) Although I take issue with the precise APAP levels they worked into the recommendations — no scientific evidence supports specific cutoffs — I agree with their general proposal. Hemodialysis should be strongly considered when an APAP-overdose patient presents early with otherwise unexplained altered mental status, metabolic acidosis, or an elevated lactate level.
Fomepizole for ODs?
Two corollaries follow from the fact that massive APAP overdose can poison mitochondria. 
First, APAP toxicity should always be considered in the differential diagnosis of a high-anion-gap metabolic acidosis whose cause is not immediately apparent. An acetaminophen level as well as hepatic transaminases and lactate should be determined in those cases. As a wise toxicologist once said (actually he tweeted it): If your mnemonic for anion-gap metabolic acidosis does not include acetaminophen, get another mnemonic.
The second corollary involves cellular distribution of individual hepatic transaminases. Alanine aminotransferase (ALT) is located only in the cytosol. Aspartate aminotransferase (AST), in contrast, is predominantly found in mitochondria so some authors speculate that an AST:ALT ratio higher than 2 in an APAP-poisoned patient may be a marker of mitochondrial disruption and poor prognosis, especially with no evidence of rhabdomyolysis. (Clin Toxicol 2015;53[9]:849.) Not enough data exist to determine whether this ratio would add any additional useful information when such a patient presents with early lactic acidosis."